MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; CORONARY DRUG-ELUTING STENT

MEDTRONIC IRELAND RESOLUTE ONYX RX; CORONARY DRUG-ELUTING STENT
Model Number RONYX22530UX
Medical Device Problem Codes Migration or Expulsion of Device (1395); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 05/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
One 2.25x30mm resolute onyx coronary drug eluting stent was attempted to be used to treat a moderately tortuous, severely calcified lesion with 80% stenosis in the mid right coronary artery (rca).It was stated that there was mild restenosis of the mid rca stent.The device was inspected prior to use with no issues noted.Negative prep was performed with no issues noted.A cougar guide wire was used.A 2.5x15mm euphora balloon was used to pre-dilate the mid rca, distal plv and the ostium.The device did not pass through a previously deployed stent.Resistance was not encountered when advancing the device and excessive force was not used.A 3.5x22mmresolute onyx stent was successfully deployed at the ostium.A 2.5x20mm euphora balloon was used to further dilate the distal plv.The 2.25x30mm resolute onyx was loaded into the guide but the guide lost position as the stent was coming out.The guide was re-engaged in the ostium and it was difficult to advance the stent beyond the restenosed stent in the mid rca.The stent was pulled back but it dislodged.A balloon was unable to be advanced distally to inflate and pull back the stent.It was decided to crush the stent against the vessel wall with a 2.5x30mm euphora balloon and a 3.5x20mm nc euphora balloon.It was then noticed that the stent was not crushed against the vessel wall, it had migrated a few mm to the mid rca where the previous stent was.A 3.0x34mm resolute onyx wasthen deployed to crush the stent.It was stated that pci of the distal plv was then completed with a 2.5x20mm euphora balloon and a 2.25x30mm resolute onyx stent.No further patient injury reported.
 
Additional Manufacturer Narrative
Additional information: annex d, annex g codes added correction: implant date added medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
MDR Report Key11957425
Report Number9612164-2021-02213
Device Sequence Number3675169
Product Code NIQ
UDI-Device Identifier00643169556751
UDI-Public00643169556751
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2022
Device Model NumberRONYX22530UX
Device Catalogue NumberRONYX22530UX
Device Lot Number0010159147
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/31/2021
Supplement Date Received by Manufacturer06/30/2021
Initial Report FDA Received Date06/08/2021
Supplement Report FDA Received Date07/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age88 YR